Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Right Lower Quaudrant Pain
|littlebit24 - Sat Oct 27, 2007 2:31 pm||
I am a healthy 25 year old female. I was sleeping last night and was awaken by severe cramping in my lower pelvic region and once I sat up I felt a burning sensation on my lower right quadrant/pelvic area. At first I was going to go to the ER, but after taking a vicodin, my pain was under control. The pain is worse upon walking, but not severe. It is constant and today is very dull. I've never had any female complications and had my last period two weeks ago.
|Dr. Chan Lowe - Sat Oct 27, 2007 4:08 pm||
There are a few possibilities. Given that you are 2 weeks out from your period you may have been having pain called mittleschmertz. This is basically pain from ovulation. Some women can have severe pain with this.
It may also have been a ruptured ovarian cyst. These are quite common and are a common mimic of appendicitis.
Appendicitis is also possible although this pain tends to slowly continue to get worse and most commonly starts near the belly button then moves to the right lower quadrant.
I would be remiss if I did not bring up the issue of ectopic pregnancy. If there is any chance you may be pregnant I would strongly advise you to see a doctor as soon as possible to be sure that this is not occuring. Ectopic pregnancy can be life threatening.
If your pain continues to be severe enough to require vicodin I would recommend you see your doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.